Alert archive / California / Wind Advisories in 2014
Wind Advisory 44, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 11, 2014, 3:30 PM PDT for Los Angeles County, California. It took effect at May 12, 2014, 12:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 3:30 PM PDT (22:30 UTC)
- In effect from
- May 12, 2014, 12:00 AM PDT
- Expired
- May 12, 2014, 11:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS76 KLOX 112230 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 PM PDT SUN MAY 11 2014 ...MODERATE TO STRONG WINDS THROUGH THE LATE AFTERNOON... CAZ046-120630- /O.NEW.KLOX.WI.Y.0044.140512T0700Z-140512T1800Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 330 PM PDT SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PDT MONDAY. * WINDS AND TIMING...WINDS HAVE BEEN GUSTING AT NEAR ADVISORY LEVELS THROUGHOUT THE DAY...EXPECT INCREASING WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT AND SUBSIDING BY LATE MORNING * IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-120630- /O.NEW.KLOX.WI.Y.0044.140512T0900Z-140512T1800Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 330 PM PDT SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY. * WINDS AND TIMING...EXPECT INCREASING WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT AND SUBSIDING BY LATE MORNING * IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-120630- /O.EXT.KLOX.WI.Y.0043.000000T0000Z-140512T1800Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 330 PM PDT SUN MAY 11 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY... * WINDS AND TIMING...THERE ARE NUMEROUS AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. EXPECT THESE TO CONTINUE THROUGH TO LATE MORNING. * IMPACTS...GUSTY CROSS WINDS WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
3 follow-up statements
628 WWUS76 KLOX 120622 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1122 PM PDT SUN MAY 11 2014 CAZ046-121430- /O.CON.KLOX.WI.Y.0044.140512T0700Z-140512T1800Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 1122 PM PDT SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL LAST THROUGH LATE MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR FROM SUNRISE MONDAY THROUGH MID MORNING. * IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-121430- /O.CON.KLOX.WI.Y.0044.140512T0900Z-140512T1800Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 1122 PM PDT SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL LAST THROUGH LATE MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR FROM SUNRISE MONDAY THROUGH MID MORNING. * IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-121430- /O.CON.KLOX.WI.Y.0043.000000T0000Z-140512T1800Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 1122 PM PDT SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TO LATE MONDAY MORNING. * IMPACTS...GUSTY CROSS WINDS WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
939 WWUS76 KLOX 120954 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 254 AM PDT MON MAY 12 2014 ...GUSTY SANTA ANA WINDS THIS MORNING... GUSTY NORTHEASTERLY SANTA ANA WINDS WILL AFFECT PORTIONS OF THE AREA THROUGH THE MORNING. THE WINDS AND ESPECIALLY THE GUSTS WILL SUBSIDE IN THE AFTERNOON. ANOTHER ROUND OF NORTHEAST WINDS ARE FORECAST FOR TONIGHT AND MORE WIND ADVISORIES MAY BE NEEDED TUESDAY MORNING. CAZ045-547-121800- /O.EXB.KLOX.WI.Y.0043.140512T1200Z-140512T1800Z/ VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...THOUSAND OAKS...NEWBURY PARK... MOORPARK...SIMI VALLEY...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 254 AM PDT MON MAY 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP AROUND DAWN AND LAST THROUGH THE MORNING. * IMPACTS...GUSTY CROSS WINDS WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-121800- /O.CON.KLOX.WI.Y.0044.000000T0000Z-140512T1800Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 254 AM PDT MON MAY 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL LAST THROUGH LATE MORNING. * IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-121800- /O.CON.KLOX.WI.Y.0044.000000T0000Z-140512T1800Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 254 AM PDT MON MAY 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL LAST THROUGH LATE MORNING. * IMPACTS...GUSTY WINDS CAN MAKE TRAVEL DIFFICULT AND BRING DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-121800- /O.CON.KLOX.WI.Y.0043.000000T0000Z-140512T1800Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 254 AM PDT MON MAY 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH LATE MORNING. * IMPACTS...GUSTY CROSS WINDS WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
714 WWUS76 KLOX 121809 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1109 AM PDT MON MAY 12 2014 CAZ046-088-121915- /O.EXP.KLOX.WI.Y.0044.000000T0000Z-140512T1800Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA 1109 AM PDT MON MAY 12 2014 ...WIND ADVISORY HAS EXPIRED... WINDS IN MOST LOCATIONS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE WINDS WILL REMAIN ELEVATED INTO THE EARLY AFTERNOON HOURS AND OCCASIONAL STRONG AND GUSTY WINDS MAY OCCUR NEAR CANYONS AND PASSES. TRAVELERS SHOULD BE PREPARED FOR SUDDEN GUSTS. $$ CAZ045-054-547-121915- /O.EXP.KLOX.WI.Y.0043.000000T0000Z-140512T1800Z/ VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...THOUSAND OAKS...NEWBURY PARK... MOORPARK...SIMI VALLEY...ACTON...MOUNT WILSON...SANDBERG... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 1109 AM PDT MON MAY 12 2014 ...WIND ADVISORY HAS EXPIRED... WINDS IN MOST LOCATIONS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE WINDS WILL REMAIN ELEVATED INTO THE EARLY AFTERNOON HOURS AND OCCASIONAL STRONG AND GUSTY WINDS MAY OCCUR NEAR CANYONS AND PASSES. TRAVELERS SHOULD BE PREPARED FOR SUDDEN GUSTS. $$ KJ/DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 11, 1:55 PM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 11, 1:55 PM PDT, 1 hour 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 155 PM PDT SUN MAY 11 2014 ...UPDATED MARINE DISCUSSION... .SYNOPSIS... HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL BRING GUSTY SANTA ANA WINDS TO PARTS OF THE AREA THROUGH AT LEAST WEDNESDAY...AS WELL AS VERY HOT AND DRY WEATHER THROUGH THE END OF THE WEEK. COOLER WEATHER IS LIKELY BY NEXT WEEKEND AS A WEAK TROUGH OF LOW PRESSURE APPROACHES THE AREA. && .SHORT TERM (TODAY-WED)... STILL EXPECTING THE THE WINDS TO LINGER IN THE L.A. MTNS THROUGH MID AFTERNOON. CURRENTLY SEEING SEVERAL STATIONS THERE WITH GUSTS TO AROUND 40MPH. IT HAS ALSO BEEN WINDY IN THE DESERT WITH OCCASIONAL GUSTS OVER 30MPH AT LANCASTER BUT THOSE ARE SUBSIDING. THE NE WINDS AND LACK OF CLOUD COVER ARE WARMING UP THE LOS ANGELES AND VENTURA COUNTY COASTS AND VALLEYS TODAY. DOWNTOWN LA IS CURRENTLY 14 DEGREES ABOVE YESTERDAY AND MOST OTHER PLACES ARE UP ABOUT 5 TO 10 DEGREES. THE ABSENCE OF A MARINE LAYER AND AFTERNOON SEA BREEZES WILL MEAN THE COMING WARM UP WILL BE FELT ALL THE WAY TO THE COASTS. EXPECTING A MILD BURST OF SANTA ANA WINDS MONDAY MORNING BUT THE GRADIENTS DO NOT LOOK TO BE STRONG ENOUGH TO CREATE ADVISORY LEVEL WINDS...MORE LIKE A 15 TO 25 MPH MORNING SANTA ANA. AS THE EASTERN PACIFIC RIDGE MOVES EAST AND RAISES HEIGHTS OVER THE AREA THE AFTERNOON MAX TEMPS WILL JUMP AGAIN...ESPECIALLY NOTICEABLE OVER THE COASTS AND VLYS. ALMOST ALL OF THE VALLEYS WILL BE IN THE 90S AS WILL THE INTERIOR COASTAL SECTIONS. ONLY THE BEACHES AND THE HIGH ELEVATIONS WILL SEE TEMPS IN THE 70S. MODELS ARE MORE IN AGREEMENT REGARDING THE TUESDAY WIND SITUATION AND ARE INDICATING AN INCREASING OFFSHORE PRESSURE GRADIENTS WITH SOME UPPER SUPPORT. THE AFTERNOON MAX TEMPS FORECAST ARE HOT WITH RISING HEIGHTS...NO CLOUDS...AND OFFSHORE FLOW. LOOK FOR A FEW MORE DEGREES OF WARMING AND ALMOST ALL OF THE COASTS AND VLYS WILL SEE MAX TEMPS IN THE 90S. WEDNESDAY WILL BE THE HOTTEST DAY OF THE WEEK AT THE COASTS AND VALLEYS AND IT IS ALSO THE DAY WITH GENERALLY THE LOWEST RECORDS...SO EXPECT MANY NEW MAX TEMP RECORDS BY DAYS END. HEIGHTS INCREASE TO 585 DM. THE VALLEYS WILL SEE TEMPERATURES INTO THE 100S AND MOST OF THE COASTAL AREAS WILL GET INTO THE 90S. TO COMPOUND THIS HEAT...OVERNIGHT LOWS IN MANY VALLEY AND FOOTHILL LOCATIONS WILL STAY IN THE UPPER 60S TO MID 70S. .LONG TERM (THU-SUN)... THE RIDGE SLOWLY WEAKENS THU AND FRI AND THE THE OFFSHORE FLOW WEAKENS AT THE SURFACE BEGINNING A VERY SLOW COOLING TREND... NOTICEABLE MOSTLY ALONG THE COAST. THURSDAY COULD BE EVEN WARMER THAN WEDNESDAY IN THE MOUNTAINS AS THE HEIGHTS FALL VERY SLOWLY AND THE MOUNTAINS WILL NOT BENEFIT FROM THE PROMISE OF RETURNING AFTERNOON SEA BREEZES. GFS AND EC NOW AGREE ON THE SATURDAY FORECAST AND ARE SLOWLY KNOCKING DOWN THE RIDGE WITH A PACIFIC NW TROF...ALTHOUGH THE EC DOES SO MORE QUICKLY. EITHER WAY IT WILL CONTINUE TO COOL INTO THE WEEKEND WITH HEIGHT FALLS AND THE POSSIBILITY OF SOME HIGH CLOUDS. && .AVIATION...11/1800Z OVERALL HIGH CONFIDENCE IN 18Z TAFS THROUGH THE NEXT 24 HOURS...WITH CLEAR SKIES EXPECTED. A SANTA ANA WIND EVENT WILL BRING GUSTY N-NE WINDS TO MUCH OF THE AREA...CAUSING LOCALIZED TURBULENCE AND WIND SHEAR ACROSS PORTIONS OF THE FORECAST AREA. WIND SHEAR IS EXPECTED ALONG SOME OF THE FOOTHILL LOCATIONS OF L.A. COUNTY INCLUDING KBUR. KLAX...HIGH CONFIDENCE IN CAVU CONDS THROUGH THE NEXT 36 HOURS. MODERATE CONFIDENCE IN WIND FORECAST...NNW-NNE VARIABLE WINDS EXPECTED THROUGH 22 UTC WITH GUSTS UP TO 17 KT. 30% CHANCE WIND SHIFT TO WEST WILL DELAY UP TO 2 HRS FROM TAF TIME OF 22Z. 20% CHANCE OF E WINDS 10 KT OR GREATER 12Z-18Z MONDAY. KBUR...HIGH CONFIDENCE IN CAVU CONDS THROUGH THE NEXT 24 HOURS. MODERATE CONFIDENCE IN WIND FORECAST WITH DIRECTION VARIABLE FROM N TO NNE THROUGH 01 UTC THIS EVENING. LLWS EXPECTED 09Z-15Z. && .MARINE...11/230 PM PDT. OUTER WATERS AND PZZ645... WINDS HAVE SUBSIDED TO SMALL CRAFT ADVISORY LEVEL WITH GUSTS TO 30 KT LIKELY TO PERSIST THROUGH LATE TONIGHT. THE EXCEPTION WILL BE IN THE NORTHERN OUTER WATERS WHERE LOCAL GUSTS UP TO 35 KNOTS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. THERE IS A LOW CHANCE THAT GUSTS TO 35 KNOTS WILL BECOME WIDESPREAD ENOUGH TO WARRANT ISSUANCE OF A GALE WARNING FOR PZZ670. SOUTHERN INNER WATERS... A MODERATE SANTA ANA WIND EVENT IS DEVELOPING ACROSS THE AREA TODAY. GUSTY N-NE WINDS ARE AFFECTING THE EASTERN PORTION OF PZZ655 THIS AFTERNOON...WITH WEST WINDS ACROSS THE WESTERN PORTION. EXPECT GUSTS TO 25 KT ACROSS MUCH OF THE INNER WATERS THROUGH THIS EVENING...FROM THE NE CLOSE TO SHORE AND FROM THE WEST BEYOND AROUND 15 NM FROM SHORE. WINDS WILL DIMINISH ACROSS THE AREA BY MIDNIGHT. THE EASTERLY WINDS NEAR SHORE WILL INCREASE AGAIN BY MONDAY MORNING...WITH SPEEDS GENERALLY 10 TO 20 KNOTS...WITH LOCAL GUSTS TO 25 KT POSSIBLE IN THE WINDIER LOCATIONS SUCH AS NEAR PT MUGU AND WEST OF LEO CARILLO BEACH. THERE IS THE POTENTIAL FOR STRONGER GUSTS TO DEVELOP OVER THE NEAR SHORE AREA...AND A SMALL CRAFT ADVISORY MAY NEED TO BE ISSUED FOR PZZ655 AND PZZ650 FOR MONDAY. THE OFFSHORE WINDS ARE EXPECTED AGAIN TUESDAY MORNING...AND TO A LESSER DEGREE EARLY WEDNESDAY. && .FIRE...11/100 PM... BASED ON LATEST FORECAST GUIDANCE AND CURRENT SURFACE OBSERVATIONS WILL LET RED FLAG WARNINGS REMAIN IN PLACE ACROSS THE VALLEYS AND MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES THROUGH TOMORROW EVENING. SO FAR...OVER 25 STATIONS HAVE EXCEEDED OR FLIRTED WITH RED FLAG CRITERIA. FOR TONIGHT AND MONDAY...EXPECT THE OFFSHORE WINDS TO BE A BIT WEAKER ALTHOUGH THE NORTHEAST WINDS WILL EXTEND TO THE COASTAL PLAIN OF VENTURA AND LOS ANGELES COUNTIES. EXPECT GUSTS BETWEEN 30 AND 45 MPH IN THE WINDIER SPOTS ACROSS VENTURA AND LOS ANGELES COUNTIES LATE TONIGHT AND MONDAY. AT THE SAME TIME...THE NORTHEAST FLOW WILL CONTINUE TO DRY OUT THE AIR MASS. HUMIDITY TONIGHT WILL RECOVER LITTLE FROM THIS AFTERNOON'S SINGLE DIGITS/LOW TEENS VALUES...AND WIDESPREAD SINGLE DIGITS VALUES ARE ANTICIPATED FOR MONDAY. ALTHOUGH COASTAL AREAS OF VENTURA/LOS ANGELES COUNTIES WILL LIKELY EXPERIENCE A BIT MORE NORTHEAST WIND MONDAY MORNING...DO NOT ANTICIPATE MEETING DURATION CRITERIA...SO THESE AREAS WILL REMAIN WITHOUT RED FLAG WARNINGS. FOR TUESDAY THROUGH WEDNESDAY...THE DRY OFFSHORE FLOW WILL CONTINUE. COMPUTER MODELS STILL INDICATE STRONGER NORTHEAST WINDS AND WIDESPREAD ADVISORY-LEVEL WINDS WOULD NOT BE SURPRISING ACROSS VENTURA AND LOS ANGELES COUNTIES. AT THE SAME TIME...VERY DRY CONDITIONS WILL CONTINUE AND TEMPERATURES WILL CLIMB (90S TO LOW 100S BY WEDNESDAY). ON THURSDAY...THE OFFSHORE WINDS WILL DIMINISH...BUT HOT AND DRY CONDITIONS WILL CONTINUE. SO...THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO PERSIST THROUGH THURSDAY ACROSS VENTURA AND LOS ANGELES COUNTIES. FOR SANTA BARBARA AND SAN LUIS OBISPO COUNTIES...THE OFFSHORE WINDS ARE EXPECTED TO BE WEAKER...ALTHOUGH HOT AND DRY CONDITIONS WILL PREVAIL. SO...THERE WILL BE AN ELEVATED FIRE WEATHER CONCERN THROUGH THURSDAY...BUT WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...JLD AVIATION/MARINE...SMITH SYNOPSIS...SUKUP FIRE...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 11, 6:00 AM PDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN MAY 11 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-121300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY WINDS WILL CREATE LOCALLY HAZARDOUS DRIVING CONDITIONS THIS MORNING AND AFTERNOON. GALE FORCE WINDS WILL MAKE FOR HAZARDOUS SEA CONDITIONS ACROSS THE COASTAL WATERS. BEACHGOERS WILL FACE HAZARDOUS RIP CURRENTS IN THE SURF ZONE. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY BEACHGOERS WILL FACE HAZARDOUS RIP CURRENTS AND ELEVATED SURF IN THE SURF ZONE THROUGH SUNDAY. A RETURN OF UNSEASONABLY WARM WEATHER AND GUSTY SANTA ANA WINDS IS EXPECTED FOR SOUTHWEST CALIFORNIA THROUGH THURSDAY...WITH ELEVATED FIRE WEATHER CONCERNS. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * BEACH HAZARDS STATEMENT....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:36 PM PDT | Small Craft Advisory | LOX | 30 hr | |
| May 11, 3:09 AM PDT | Gale Warning | LOX | 5 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.